Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 160, NWS Memphis, TN

July 18, 2000Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2000, 4:06 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 18, 2000, 4:06 PM CDT (21:06 UTC)
Expired
Jul 18, 2000, 5:00 PM CDT
In force
54 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:21 PM CDTHail 1.75Ravenden, ARHail ranged in size from quarters in Ravenden to golfballs in Imboden.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 182108
SVRMEM
ARC075-121-182200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN NORTHEAST ARKANSAS
  RANDOLPH COUNTY IN NORTHEAST ARKANSAS

* UNTIL 500 PM CDT

* AT 406 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  JUST WEST OF RAVENDEN...MOVING EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE...     
  ANNIEVILLE...RAVENDEN SPRINGS...
  DALTON...IMBODEN...
  ATTICA...
  POCAHONTAS...
  BIGGERS...MAYNARD...

.IF CAUGHT OUTSI;DE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. 
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3643 9136 3612 9136 3609 9079 3641 9080

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 18, 2:30 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT TUE JUL 18 2000

SATELLITE INDICATES THE VORT MAX IS MOVING EAST ACROSS WESTERN
MISSOURI INSTEAD OF SOUTHEAST AS PREVIOUSLY FORECASTED. AT BEST...
WE WILL SEE SOME WIDELY SCATTERED THUNDERSTORM ACTIVITY TONIGHT.
NEXT COUPLE OF DAYS LOOK MUCH THE SAME WITH ONLY WIDELY SCATTERED
THUNDERSTORMS POSSIBLE. EXTENDED FORECAST BRINGS A FRONT THROUGH THE
REGION WITH SCATTERED THUNDERSTORMS AND POSSIBLY BRINGING
TEMPERATURES TO BELOW NORMAL LEVELS FOR A COUPLE OF DAYS. NUMERIC
GUIDANCE APPEARS REASONABLE SO DIDN'T STRAY TOO FAR.

PRELIMINARY NUMBERS
MEM 78/96/75/93 222
MKL 75/93/69/91 222
JBR 75/91/72/92 222
TUP 76/96/73/94 222

.MEM...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:54 PM CDTSevere Thunderstorm WarningMEGLawrence36 min
Jul 18, 5:37 PM CDTSevere Thunderstorm WarningMEGCraighead38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.